Long Term Humira Users

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LisaLee37
Regular Member


Date Joined Apr 2005
Total Posts : 384
   Posted 4/16/2010 6:52 PM (GMT -7)   

I was on Remicade and developed drug induced Lupus and had to switch to Humira 4 years ago.

 

Over the past year, it seems that the effectiveness of Humira is wearing off. I am not able to quite make it to my next dose without starting to flare. In addition, if I miss a dose, my flares come on with a vengeance. Literally, within hours, I can go from having bowel movements 3-5 a day, to going every 30 minutes with horrible pain and bleeding. It seems as if I don't keep a constant high dose in my system, that I am worse than before I ever started on the Humira. If I was a conspiracy theorist....I would think that this drug is actually intensifying and exasperating my symptoms. Any thoughts??

 


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 4/16/2010 7:06 PM (GMT -7)   
Many do weekly shots, perhaps discuss that possibility with your GI.
33 y/o male. Dx'ed in 1999. No surgeries.

Current meds: Humira 2/27/09. Proferrin iron pills.

Tried SCD, didn't work, now avoiding gluten and dairy.


Go Saskatchewan Roughriders!


LisaLee37
Regular Member


Date Joined Apr 2005
Total Posts : 384
   Posted 4/17/2010 10:03 AM (GMT -7)   
I have switched around from weekly injections to every other week. Maybe my body has just built up a tolerance to it??

Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 4/17/2010 11:49 AM (GMT -7)   
It's possible you are building a tolerance. I've only been on it for 2 years, I was on remicade for 6 & 1/2, but built up a tolerance. I can totally tell when it's wearing off. I never make it 2 weeks. I start to get symptoms around 9-10 days. It sounds to me like you need to get your shots closer together like every 10 days or once a week.

Aimee =)
Veteran Member


Date Joined Jun 2004
Total Posts : 1020
   Posted 4/17/2010 1:11 PM (GMT -7)   
I only lasted 2 years on it before it stopped working for me. I noticed it wasn't lasting the 2 weeks so we went to weekly. That helped some but little did we know, my gut was causing all sorts of issues for me even while on the meds. We figure it stopped working 6-7 months prior to finally moving onto Cimzia. The problem with that was that by the time we started on Cimzia, I had so much (permanent) damage done that there wasn't an option other than surgery. I wish I hadn't ignored some of the signs that it wasn't working.

It may be time to move to another drug. Maybe try bumping the dose and see if that helps.

metoo50
Regular Member


Date Joined Aug 2007
Total Posts : 55
   Posted 4/17/2010 1:36 PM (GMT -7)   
I also was on Humira for 1 1/2. I start to have flu like symptoms and fever of 101 after the injection.  My GI made me stop. Now taking Entocort and doing OK. There is a support number on the Humira website that can give you some answers.

LisaLee37
Regular Member


Date Joined Apr 2005
Total Posts : 384
   Posted 4/18/2010 10:38 AM (GMT -7)   
Thank you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:42 AM (GMT -7)
There are a total of 2,732,059 posts in 300,984 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
240 Guest(s), 12 Registered Member(s) are currently online.  Details
clo2014, shliv, ashlingd, Chellety, pmm73, peanut307, Traveler, eat2bwell, snowboat, bdavis, JamesE, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer